• question-icon

    What causes itchy red patches on the body while on Diazepam?

default
Posted on Fri, 28 Jul 2017 in Skin Hair and Nails
Question: Hi i am a 29 yr old male

Winter has just hit here in australia and I just recently noticed that straight after a really hot shower i will get red patches on my skin and would be extremely itchy for about ten minutes untill my body cools down then will dissapear. Also when i grab my coffee in the morning my fingers and hand would turn red and itch for a few minutes then dissapear. Not sure what this could be. It is always happening when my body is exposed to heat. I stood next to a heater before and it happened again my legs turned red and were extremely itchy.

I have been suffering from high anxiety in the past and have been fairly stressed and anxious in the build up. I just came off a months prescription of diazepam, could this have anything to do with it?

During the day i would not itch at all only when exposed to exteme heat. I am worried as i have never really had this problem.

I feel fairly healthy and have no other symptoms. Aside from my anxiety.

What do you think it could be?

doctor
Answered by Dr. Asmeet Kaur Sawhney 16 minutes later
Brief Answer:
Seems to be cholinergic urticaria, start antihistaminics

Detailed Answer:
Hi
Thanks for being at HealthcareMagic
I have gone through your complaints and it seems to be cholinergic urticaria.
It is a type of allergic reaction that develops when the body temperature goes up either due to use of hot shower or heater.
It is treated by use of Antihistaminics and avoidance of activities that raise the body temperature.
If I was your treating doctor I would recommend you to take antihistaminic like tablet Cetrizine 10 mg twice daily for 2-3 weeks and go for warm water for bathing, avoid direct contact of heater or hot objects with the body for 2-3 weeks.
This should help in solving your problem.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 20 minutes later
Thank you for the quick reply

What do you think could be causing it?

doctor
Answered by Dr. Asmeet Kaur Sawhney 3 minutes later
Brief Answer:
Welcome!! All the best!!

Detailed Answer:
It could be due to any infection in the body, related to any food allergies or drugs like diazepam but in majority of the cases it occurs without any cause and disappears on its own after sometime.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 22 minutes later
Ok could it be anything serious or life threatening causing it?
doctor
Answered by Dr. Asmeet Kaur Sawhney 38 minutes later
Brief Answer:
Nothing serious or llife threatening causing it

Detailed Answer:
There is nothing serious or life threatening causing it.
Don't worry.
Its just an allergic reaction.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 4446 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Cetrizine

doctor1 MD

Hi Sir, My name is XXXX. last two weeks on words i am suffering from itching in hole body . after the itching the skin came full reddish .. Three...

doctor1 MD

My son is having a terrible time with mites. He can't seem to get rid of the crawling feeling, itches all the time, between his fingers, toes and...

doctor1 MD

Hi,My 5yrs old son when ever he wakes up in the morning he cries saying that he is not able to see the sun light or light and starts rubbing his...

doctor1 MD

Ive got these little dots all over my body, but especially on my hands, arms, ankles, insides of upper legs and shoulders. They are very small and...

doctor1 MD

My son had a small red itchy bump at the edge of his bottom a few days ago. We thought it was a bug bite. He scratched it and it got bigger and...

doctor1 MD

My 4 year old son was stung on the top of his ear this afternoon. That area has turned purple. Is this normal? Or a sign that he might be allergic?...

doctor1 MD

Dear Doctor,
Early morning I sneeze continuously almost 1-2 minutes.after that I feel very uncomfort and my nostrils gets blocked.
Only after 2-3...

Get personalised answers from verified doctor in minutes across 80+ specialties

191 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Asmeet Kaur Sawhney
  • Q - What are the symptoms of scabies?

  • Q - Suggest treatment for superficial folliculitis on inner thigh

  • Q - Suggest treatment for graying of hair and hair loss

  • Q - What causes red colored lesion on the hips?

  • Q - Suggest treatment for dry lips

  • Q - Suggest treatment for recurrent acne

  • Q - Suggest treatment for itching in the armpits

  • Q - What causes tiny skin tags in neck area?

  • Q - How to get rid of body lice?

  • Q - Suggest treatment for itching on neck, hands and legs

backtotop2